MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Catalog Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that erroneous results were observed on patient samples during use with the bd trucount¿ tubes.The following information was provided by the initial reporter: 1.If there was any contamination that involves patient sample? no.2.Were erroneous results observed on patient samples? yes.3.Whether carryover happened on patient samples? no.Leucocyte counts with lot 3186043 are too high and deviate from hemato analyzer with 25% when did the incident occur? during use detailed incident description leucocyte counts with lot 3186043 are higher compared to counts from same sample with hemato analyzer.Deviation with 25% for both patient samples and control material.With multiple preparations, by multiple technicians.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: reporting office: becton dickinson and company bd biosciences.Reporting office contact: fahmy razak - mdr.Manufacturing site contact: fahmy razak - mdr.H.6: based on the investigation results, the reported issue, trucount tubes lot 23128, that produced leucocyte counts too high compared to counts from same sample using a hemato analyzer (25% deviation) resulting in erroneous results was not confirmed as product is performing as intended.Investigation results that were performed on the indicated failure mode were the following: retain sample testing that showed that the product was performing as intended.Batch history record (bhr) review showing that the product was manufactured in compliance with established processes and procedures.The potential cause of the variability in the results observed by the customer using different technologies is not determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that erroneous results were observed on patient samples during use with the bd trucount¿ tubes.The following information was provided by the initial reporter: 1.If there was any contamination that involves patient sample? no.2.Were erroneous results observed on patient samples? yes.3.Whether carryover happened on patient samples? no.Leucocyte counts with lot 3186043 are too high and deviate from hemato analyzer with 25% when did the incident occur? during use.Detailed incident description.Leucocyte counts with lot 3186043 are higher compared to counts from same sample with hemato analyzer.Deviation with 25% for both patient samples and control material.With multiple preparations, by multiple technicians.

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key17839452
Report Number2647876-2023-00206
Device Sequence Number7418285
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public00382906630285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number663028
Device Lot Number3186043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown